Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 36, NWS Atlanta, GA

January 20, 2019Chattooga County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 20, 2019, 4:35 AM EST for Chattooga County, Georgia. It took effect at Jan 20, 2019, 6:21 AM EST. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2019, 4:35 AM EST (09:35 UTC)
In effect from
Jan 20, 2019, 6:21 AM EST
Expired
Jan 20, 2019, 3:43 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattooga River at Summerville (SUMG1).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

151 
WGUS42 KFFC 200935
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
435 AM EST Sun Jan 20 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Chattooga River near Summerville affecting Chattooga County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC055-202335-
/O.NEW.KFFC.FL.W.0036.190120T1121Z-190121T0000Z/
/SUMG1.1.ER.190120T1121Z.190120T1200Z.190120T1800Z.NO/
435 AM EST Sun Jan 20 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Chattooga River near Summerville.
* From this morning until this evening.
* At 3 AM Sunday the stage was 13.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* Forecast to rise above flood stage by this morning and continue to 
  rise to near 14.1 feet by this morning.The river will fall below 
  flood stage by this afternoon.
* At 14 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard.
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$
4 follow-up statements
614 
WGUS82 KFFC 201142
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
642 AM EST Sun Jan 20 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Holly Creek near Chatsworth affecting Murray County 

  Chattooga River near Summerville affecting Chattooga County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC083-TNC065-210142-
/O.CON.KFFC.FL.W.0030.000000T0000Z-190121T0412Z/
/ENGG1.1.ER.190120T0115Z.190120T1200Z.190120T2212Z.UU/
642 AM EST Sun Jan 20 2019

The Flood Warning continues for
  The Lookout Creek near New England.
* Until this evening.
* At 6 AM Sunday the stage was 12.5 feet and steady.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river will fall below flood stage late this afternoon.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC313-210142-
/O.CON.KFFC.FL.W.0034.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190120T0315Z.190120T1100Z.000000T0000Z.UU/
642 AM EST Sun Jan 20 2019

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 6 AM Sunday the stage was 17.1 feet and nearly steady.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC213-210142-
/O.CON.KFFC.FL.W.0035.000000T0000Z-000000T0000Z/
/HOLG1.1.ER.190120T0854Z.190120T1130Z.000000T0000Z.UU/
642 AM EST Sun Jan 20 2019

The Flood Warning continues for
  The Holly Creek near Chatsworth.
* Until further notice.
* At 6 AM Sunday the stage was 10.4 feet and rising.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* At 10 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Smyrna Ramhurst Road.
  

&&

LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
      3472 8486 3479 8477             

$$

GAC129-213-313-210142-
/O.EXT.KFFC.FL.W.0032.190120T1648Z-190121T1905Z/
/TLNG1.1.ER.190120T1648Z.190121T0000Z.190121T1305Z.NO/
642 AM EST Sun Jan 20 2019

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Conasauga River near Tilton.
* From late this morning until Monday afternoon.
* At 6 AM Sunday the stage was 14.1 feet and slowly rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 18.8 feet by this evening.The river will 
  fall below flood stage by tomorrow morning.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$

GAC055-210000-
/O.CON.KFFC.FL.W.0036.000000T0000Z-190121T0000Z/
/SUMG1.1.ER.190120T1020Z.190120T1045Z.190120T1800Z.NO/
642 AM EST Sun Jan 20 2019

The Flood Warning continues for
  The Chattooga River near Summerville.
* Until this evening.
* At 5 AM Sunday the stage was 14.1 feet and rising.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 14 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At 14 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard.
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC117-121-210142-
/O.CON.KFFC.FL.W.0031.000000T0000Z-190121T1900Z/
/APHG1.1.ER.190120T1133Z.190120T1800Z.190121T1300Z.NO/
642 AM EST Sun Jan 20 2019

The Flood Warning continues for
  The Big Creek near Alpharetta.
* From this morning until Monday afternoon.
* At 5 AM Sunday the stage was 6.1 feet and steady.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage later today and continue to 
  rise to near 7.9 feet by this afternoon. The river will fall below 
  flood stage by tomorrow morning.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
156 
WGUS82 KFFC 201250
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
750 AM EST Sun Jan 20 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 

  Chattooga River near Summerville affecting Chattooga County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

 
GAC129-213-313-210248-
/O.EXT.KFFC.FL.W.0032.190121T1030Z-190122T0200Z/
/TLNG1.1.ER.190121T1030Z.190121T1200Z.190121T2000Z.NO/
750 AM EST Sun Jan 20 2019

...Flood Warning extended until Monday evening...The Flood Warning 
continues for
  The Conasauga River near Tilton.
* From early tomorrow until Monday evening.
* At 7 AM Sunday the stage was 14.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by early Monday and continue 
  to rise to near 18.1 feet by Monday morning.The river will fall 
  below flood stage by Monday afternoon.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$

GAC055-210248-
/O.EXT.KFFC.FL.W.0036.000000T0000Z-190121T0320Z/
/SUMG1.1.ER.190120T1020Z.190120T1800Z.190120T2120Z.NO/
750 AM EST Sun Jan 20 2019

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Chattooga River near Summerville.
* Until this evening.
* At 6 AM Sunday the stage was 14.3 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet.
* The river will continue rising to near 14.5 feet by this afternoon.
  The river will fall below flood stage late this afternoon.
* At 14 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard. 
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC117-121-210248-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-190121T1200Z/
/APHG1.1.ER.190121T0600Z.190121T0600Z.190121T0600Z.NO/
750 AM EST Sun Jan 20 2019

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Big Creek near Alpharetta.
* From late tonight until Monday morning.
* At 6 AM Sunday the stage was 6.1 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage late tonight and continue
  to rise to near 7 feet around midnight. The river will fall
  below flood stage by early Monday.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
821 
WGUS82 KFFC 201735
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1235 PM EST Sun Jan 20 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 

  Chattooga River near Summerville affecting Chattooga County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC313-210735-
/O.CON.KFFC.FL.W.0034.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190120T0315Z.190120T1700Z.000000T0000Z.UU/
1235 PM EST Sun Jan 20 2019

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 12 PM Sunday the stage was 17.1 feet...and steady.
* Minor flooding is occurring. 
* Flood stage is 16 feet.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC129-213-313-210735-
/O.CON.KFFC.FL.W.0032.190121T1030Z-190122T0200Z/
/TLNG1.1.ER.190121T1030Z.190121T1200Z.190121T2000Z.NO/
1235 PM EST Sun Jan 20 2019

The Flood Warning continues for
  The Conasauga River near Tilton.
* From early Monday until Monday evening.
* At 12 PM Sunday the stage was 15.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by early Monday and continue 
  to rise to near 18.1 feet by Monday morning.The river will fall 
  below flood stage by Monday afternoon.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$

GAC055-210320-
/O.CON.KFFC.FL.W.0036.000000T0000Z-190121T0320Z/
/SUMG1.1.ER.190120T1020Z.190120T1545Z.190120T2120Z.NO/
1235 PM EST Sun Jan 20 2019

The Flood Warning continues for
  The Chattooga River near Summerville.
* Until this evening.
* At 11 AM Sunday the stage was 14.6 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet.
* The river will continue to fall to below flood stage by late this 
  afternoon.
* At 14 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard. 
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC117-121-210735-
/O.CON.KFFC.FL.W.0031.000000T0000Z-190121T1200Z/
/APHG1.1.ER.190121T0600Z.190121T0600Z.190121T0600Z.NO/
1235 PM EST Sun Jan 20 2019

The Flood Warning continues for
  The Big Creek near Alpharetta.
* From late tonight until Monday morning.
* At 11 AM Sunday the stage was 6.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage late tonight and continue
  to rise to near 7 feet around midnight. The river will fall
  below flood stage by early Monday.
* At 7 feet...Flood Stage is reached.  Minor flooding of woodlands 
  and fields begin along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County.  
  Flooding starts to effect portions of The Big Creek Greenway near 
  Alpharetta and some portions may become closed with around one foot
  of water...especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will begin to flood.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
524 
WGUS82 KFFC 202043
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
343 PM EST Sun Jan 20 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Chattooga River near Summerville affecting Chattooga County

 
GAC055-202113-
/O.CAN.KFFC.FL.W.0036.000000T0000Z-190121T0320Z/
/SUMG1.1.ER.190120T1020Z.190120T1545Z.190120T1928Z.NO/
343 PM EST Sun Jan 20 2019

The Flood Warning is cancelled for
  The Chattooga River near Summerville.
* This takes effect immediately.
* At 2 PM Sunday the stage was 13.9 feet...and falling.
* Flood stage is 14 feet.
* The creek/river will continue to fall.
* At 14 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard. 
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 20, 1:10 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 20, 1:10 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
110 AM EST Sun Jan 20 2019

.PREV DISCUSSION... /issued 947 PM EST Sat Jan 19 2019/

UPDATE...
Quick update to remove any mention of severe weather/remove
Tornado Watch and adjust POPs/Wx grids overnight.

Cold front continues to push into western GA at this time with
temps falling quickly into the 40s behind it. Scattered light
showers will continue in the colder airmass as upr lvl low tracks
east across the Tennessee Valley. As colder air moves in, expect a
few light snow showers or flurries mainly across far northwest GA
and in the higher elevations (NW-facing slopes).

DJN.83

PREV DISCUSSION... /Issued 650 PM EST Sat Jan 19 2019/

UPDATE...
For 00z TAFs/Aviation.

PREV DISCUSSION... /Issued 311 PM EST Sat Jan 19 2019/

SHORT TERM /Tonight through Sunday Night/...

Still not too much change in the short term forecast trends.
Deep/sharp upper trough sweeps through tonight into early Sunday.
Instability remains marginal but moderate dynamics and strong shear
continue the potential for damaging winds and even an isolated brief
tornado as the main line of convection moves through late this
afternoon and through the evening. Although chances for severe
weather remain highest across the southern and western portions of
the forecast area, some potential persists until the line is exiting
the forecast area late in the evening or early Sunday morning.
Rainfall totals between one and two inches are still expected along
and north of the I-85 corridor. This is not likely to result in
widespread flooding, but isolated flooding cannot be ruled out.

Still expecting some mixing with or change to snow in the isolated
to scattered showers across the far north early Sunday as the cold
air spills in behind the cold front. Any amounts would be expected
to remain light and the relatively warm, wet ground would further
limit the potential for anything but trace amounts of accumulations.

Wind speeds already starting to ramp up, but are expected to remain
generally below advisory levels in the warm sector ahead of the
system. However still seeing at least periods of wind speeds at or
above 20 mph with some gusts around 35 mph likely across the area
Sunday. A Wind Advisory will be in effect after midnight tonight
through the day Sunday.

20

LONG TERM /Monday through Saturday/...

No big changes were made to the long term. Deep troughing will
affect the forecast area much of the time. The next system is on
track for mid week...Wednesday into Thursday. Another wave
crossing the TN Valley after that may cause light snow across the
far north for Thursday night. Friday night is looking drier on
both GFS/ECMWF so have cut back pops for the far north Friday
night. Another deep low expected for the end of the
period...although with placement differences between models.
Previous discussion is included below.

41

&&

.AVIATION...
06Z UPDATE...
Large expanse of MVFR cigs moving into ATL sites and this should
remain through the first part of the morning hours. Anticipate
cigs to lift to VFR by 14Z and then scatter out by 16Z. Winds will
be the big issue for this TAF cycle with gusts in excess of 30
knots for the balance of today. Some low end gusts will continue
into the overnight period before some lighter values finally
arrive prior to daybreak on Monday.

//ATL CONFIDENCE...06Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  25  44  27 /   5   0   0   0
Atlanta         39  25  42  29 /   0   0   0   0
Blairsville     32  17  39  23 /  20   0   0   0
Cartersville    39  23  41  27 /   5   0   0   0
Columbus        46  28  49  32 /   0   0   0   0
Gainesville     39  23  42  27 /   5   0   0   0
Macon           47  27  47  29 /   5   0   0   0
Rome            38  23  41  26 /   5   0   0   0
Peachtree City  42  25  45  28 /   0   0   0   0
Vidalia         50  31  47  31 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...Deese
LONG TERM....41
AVIATION...Deese
Hazardous weather outlook, Jan 19, 10:40 PM EST, 5 hours 55 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1040 PM EST Sat Jan 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1040 PM EST Sat Jan 19 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

Behind a strong cold front, gusty northwest winds 15 to 25 MPH will
develop and continue through much of Sunday. Gusts of 30 to 40 MPH
at times can be expected, especially over the mountains of north
Georgia. A Wind Advisory is in effect through Sunday.

Scattered light showers across mainly north Georgia could mix with
and change to light snow showers or flurries late tonight as colder
air moves in. Minor accumulations up to 1/2 inch are possible in the
higher elevations of extreme north Georgia, otherwise no
accumulations or major impacts are anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Light snow showers are possible in parts of far north Georgia on
Sunday morning as cold air is ushered in behind the system. Little
to no accumulation is expected. Even a few flurries could be seen
as far south as the Atlanta metro area, but should not have an
impact. Conditions will be windy Sunday with gusts between 25 and 35
mph, making it feel even colder.

Monday morning could see wind chill values in the single digits for
the northern mountains, which could warrant an advisory in future
updates over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected for the remainder of tonight.

In the hours before

Special weather statement, Jan 20, 3:19 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 AM EST Sun Jan 20 2019

GAZ001>007-011>013-019>021-030>032-041>043-201600-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Pickens-Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-
Carroll-Douglas-
319 AM EST Sun Jan 20 2019

...Black Ice Possible Through Early Morning...

Despite elevated winds helping dry things out, some roadways with
residual moisture will freeze through daybreak and into the
morning hours. Temperatures at or below freezing over Alabama are
headed toward portions of Northwest and Western Georgia with some
upper 20s likely by 8am. Any water on roadways will freeze
allowing for hazardous travel conditions. Motorists are urged to
slow down and allow extra time to reach their destinations this
morning. There may also be some light snow flurries or snow
showers in this region although no accumulations are anticipated.

Deese

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 7:13 PM ESTSpecial Weather StatementFFCMonroe32 min
Jan 19, 7:31 PM ESTSpecial Weather StatementFFCSchley29 min
Jan 19, 7:41 PM ESTSpecial Weather StatementFFCBibb, Jones, Putnam34 min
Jan 19, 7:55 PM ESTRiver Flood WarningFFCDade15 hr
Jan 19, 8:05 PM ESTSpecial Weather StatementFFCHouston, Macon, Peach, Sumter, Twiggs40 min
Jan 19, 8:10 PM ESTSpecial Weather StatementFFCHancock35 min
Jan 19, 8:42 PM ESTSpecial Weather StatementFFCBleckley, Dooly, Twiggs, Washington, Wilkinson33 min
Jan 19, 8:57 PM ESTRiver Flood WarningFFCForsyth, Fulton24 hr
Jan 19, 9:16 PM ESTSpecial Weather StatementFFCBleckley, Pulaski, Wilkinson44 min
Jan 19, 9:27 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield23 hr
Jan 19, 9:35 PM ESTSpecial Weather StatementFFCJefferson25 min
Jan 19, 10:00 PM ESTRiver Flood WarningFFCWhite9 hr
Jan 19, 10:22 PM ESTRiver Flood WarningFFCWhitfield57 hr
Jan 20, 4:27 AM ESTRiver Flood WarningFFCMurray8 hr
Jan 20, 2:20 PM ESTWind Chill AdvisoryFFCFannin, Gilmer, Towns, Union20 hr
Jan 20, 3:28 PM ESTRiver Flood WarningFFCMurray, Whitfield17 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.